La Manzanilla Message Board Archives
Re: Thank you
Posted by Rob L on February 1, 2017, 12:25 pm, in reply to "Re: Thank you"
Dra.Martha gave Karen an intramuscular shot to help with the nausea and dizziness. We also got a package of RAAMFEN (25mg Difenidol) tablets to be taken 1 every 8 hours until things normalized. (She used one) We also gave Karen 'Electrolit' so as to top up all her electrolyte levels. Although Karen had been rehydrating regularly and replacing potassium and most of the electrolytes, it is likely her levels of sodium were low and a major cause of the incident. Being a daily 'fast' beach walker), combined with other activities, it is likely she was depleting her sodium level faster than she was replacing it on her low sodium diet. Time for her to join me eating some salty chips etc!
I didn't catch the name of the medicine injected but it was very similar to the Difenidol when I checked with Dra. Martha on Monday. The product does not appear to be commercially available in Canada or the USA. Gravol or Dramamine would be the most similar OTC drugs available in the north.
Karen is more or less back to normal, but watching how much she does over the next few days!